New Hampshire, 2015Damaging Winds in New Hampshire, July 28, 2015
July 28, 2015 · NWS GYX · 2 events in 2 counties and zones
A weak and stalled frontal boundary was the focus for afternoon convection across New Hampshire. Wind damage was reported in a few isolated locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak and stalled frontal boundary was the focus for afternoon convection across New Hampshire. Wind damage was reported in a few isolated locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 27, 11:08 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 27, 11:08 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1208 AM EDT TUE JUL 28 2015
.SYNOPSIS...
WARM AND HUMID AIR WILL REMAIN OVER MAINE AND NEW HAMPSHIRE FOR
THE NEXT SEVERAL DAYS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME STRONGER
STORMS ARE POSSIBLE ON TUESDAY. A COLD FRONT WILL CROSS THE REGION
ON THURSDAY. A WEAK DISTURBANCE MAY BRING A FEW SHOWERS TO THE
MOUNTAINS FRIDAY. UPPER LEVEL TROUGH REMAINS IN PLACE THROUGH
EARLY NEXT WEEK BRINGING PERIODIC FRONTAL PASSAGES AND UNSETTLED
WEATHER.
&&
.NEAR TERM /OVERNIGHT/...
MIDNIGHT UPDATE...
HAVE UPDATED HOURLY PRECIPITATION CHANCES TO TRY TO SHOW BEST
TIMING OF PRECIPITATION. NEXT WAVE OF SHOWERS AND STORMS IS
BEGINNING TO CROSS THE CANADIAN BORDER AND WILL TRACK SOUTHEAST
ACROSS THE REGION OVERNIGHT. ELEVATED INSTABILITY SHOULD MAINTAIN
A THUNDERSTORM THREAT BUT SEVERE THUNDERSTORMS APPEAR UNLIKELY.
FLOODING THREAT MAY HAVE ALSO SUBSIDED AS STORM MOTION IS QUICKER
NOW.
9 PM UPDATE...
NORTHWEST FLOW ALOFT CONTINUES TO RAISE HAVOC SO HAVE ADJUSTED
POPS HIGHER FOR THE REST OF THE NIGHT AS EXPECTED. SCATTERED
THUNDERSTORMS STILL PERSIST WITH MORE WIDESPREAD CONVECTION
UPSTREAM IN SOUTHERN CANADA ASSOCIATED WITH A SHORT WAVE DROPPING
SOUTHEAST WHICH SHOWS UP NICELY ON WATER VAPOR IMAGERY. FURTHER
DESTABILIZATION OF THIS VERY MOIST AIR MASS EXPECTED LATER
TONIGHT. VERY MOIST AIR MASS OVER THE COOLER ATLANTIC WATERS IS A
FOG GENERATING MACHINE BUT LACK OF AN ONSHORE WIND FLOW TO PUSH IT
INLAND SO CURRENT GUT FEELING IS TO KEEP WIDESPREAD OCEAN FOG TO
DEVELOP ALONG THE COAST WITH PATCHY AREAS FURTHER INLAND.
700 PM UPDATE...
INPUT LATEST OBS DATA AND NEEDED JUST MINOR TWEAKS TO
TEMPERATURES. SCATTERED THUNDERSTORMS CONTINUE ACROSS THE WESTERN
MOUNTAINS OF MAINE AT THIS TIME. DREADED NORTHWEST FLOW ALOFT
COMBINED WITH JUICED UP ATMOSPHERE MEANS MORE CONVECTION AHEAD
LATE TONIGHT AS SOME MODELS INDICATING. TRENDS OF WATER VAPOR
IMAGERY SHOW MORE THUNDERSTORMS TO ARRIVE LATE TONIGHT AS A SHORT
WAVES MOVE SOUTHEAST THROUGH UPPER FLOW. MAY NEED TO ADJUST POPS
FOR LATER TONIGHT ON THE NEXT UPDATE.
ORIGINAL DISCUSSION...
CONVECTION IN SOUTHERN NH LATE THIS AFTERNOON SHOULD WANE BEFORE
SUNSET...BUT SEVERAL CLUSTERS OF CONVECTION WILL MOVE INTO
NORTHERN ZONES AROUND OR SHORTLY AFTER SUNSET...AND THESE SHOULD
TRACK EAST TO SOUTHEAST OVERNIGHT INTO EARLY TUESDAY. MOST OF THIS
ACTIVITY WILL STAY ROUGHLY NORTH AND EAST OF OF KRKD-KHIE LINE
WITH LITTLE SHOWERS OR THUNDERSTORMS SOUTH OF THERE OVERNIGHT.
ONCE AGAIN COASTAL FOG AND STRATUS WILL DEVELOP THIS EVENING AND
PERSIST THRU TUESDAY MORNING. OVERNIGHT LOWS WILL BE MILD
GENERALLY IN THE LOW 60S N TO MID- UPPER 60S ELSEWHERE.
&&
.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
ANOTHER WEAK WAVE ALOFT PASSES JUST NORTH OF THE FORECAST
AREA...ALTHOUGH CAPPING INVERSION ALSO WILL BE PRESENT SO THAT
WILL LIMIT CONVECTION TO PLACES THAT CAN GENERATE FORCING.
HOWEVER...WILL SEE DISTINCT SEA BREEZE BOUNDARY DEVELOP...WHICH
WILL ACTUALLY BE SOMEWHAT ENHANCED BY WEAK SURFACE WIND SHIFT
ASSOCIATED WITH THE WAVE...AND THIS AREA WILL LIKELY BE FOCUS FOR
CONVECTION. ALSO...STRONG SURFACE BASED INSTABILITY WITH CAPES OF
1000 TO 2000...COMBINED WITH AT LEAST GOOD VERTICAL SPEED SHEAR
WILL HELP GENERATE GOOD UPDRAFTS AND PULSE STORMS THAT COULD
PRODUCE STRONG WINDS. ALSO...LOCALIZED LOW LEVEL CONVERGENCE ALONG
THE SEA BREEZE AND FRONTAL BOUNDARY REGION WILL BEING HELICITY
VALUES IN THE 100-200 RANGE...SO CHANCE FOR A COUPLE ROTATING
UPDRAFTS AS WELL COULD ADD LARGER HAIL TO THE MIX. MAXES WILL
RISE TO NEAR 90 IN SOUTHERN NH...AND 80S MOST OTHER PLACES WITH
DEWPOINTS IN THE MID- UPPER 60S.
WILL SEE SOME CONVECTION LINGER INTO THE EVENING...BUT SHOULD DIE
OFF SHORTLY AFTER SUNSET...WITH SKIES CLEARING AND FOG FORMING
AGAIN. COULD SEE MINS A DEGREE OR TWO COOLER THAN MONDAY NIGHT AS
SLIGHTLY DRIER AIR WORKS IN BEHIND THE BOUNDARY.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN
THROUGH EARLY NEXT WEEK. WE BEGIN THE PERIOD WITH A SHORTWAVE
RIDGE TRAVERSING THE AREA WEDNESDAY. IT'LL BE A HOT AND HUMID DAY
WITH WIDELY SCATTERED CONVECTION. BY THURSDAY...THE RIDGE SLIDES
OFFSHORE WITH NEXT UPSTREAM IMPULSE DRIVING A WEAK COLD FRONT
ACROSS THE REGION. THURSDAY WILL BE ANOTHER HOT AND INCREASINGLY
HUMID DAY...WITH SCATTERED STRONG CONVECTION DEVELOPING ALONG AND
AHEAD OF THE COLD FRONT. BEHIND THIS LEAD IMPULSE...WE CARVE OUT
A BROAD UPPER TROUGH FOR THE TAIL END OF THE WEEK AND THROUGH THE
FIRST HALF OF NEXT WEEK...THAT WILL FEATURE A SEEMINGLY ENDLESS
PROCESSION OF SHORTWAVE IMPULSES AND ASSOCIATED WEAK SURFACE
FRONTS OR TROUGHS. FRIDAY FEATURES SOME WEAK RIDGING...AND ONLY A
MINIMAL CHANCE OF CONVECTION FOR OUR FAR NORTHERN AND EASTERN
ZONES. THE NEXT IMPULSE WILL DRIVE A WEAK COLD FRONT ACROSS THE
REGION SATURDAY...WITH CONVECTION TO BE STRONGER AND MORE
WIDESPREAD THEN FRIDAY. THE NEXT IMPULSE AND ASSOCIATED WEAK
FRONT/SURFACE TROUGH ARRIVES FOR LATE SUNDAY INTO MONDAY WITH THE
NEXT ROUND OF CONVECTION.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...ANOTHER ROUND OF COASTAL FOG AND STRATUS EXPECTED
TONIGHT INTO FRIDAY MORNING...WITH SOME VALLEY FOG POSSIBLE AS
WELL. IMPROVEMENT TO VFR ON TUESDAY...BUT SEVERE STORMS ARE
POSSIBLE TUESDAY AFTERNOON.
LONG TERM...
WEDNESDAY - SATURDAY...SCATTERED MVFR IN SHOWERS AND THUNDERSTORMS
EACH DAY.
&&
.MARINE...
SHORT TERM...WEAK PRESSURE GRADIENT KEEPS WIND FLOW LIGHT AND SEAS
FAIRLY CALM.
LONG TERM...
THURSDAY EVENING - FRIDAY MORNING...SMALL CRAFT WINDS AND SEAS
ARE POSSIBLE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
NEAR TERM UPDATE... KIMBLE
Hazardous weather outlook, Jul 27, 2:20 PM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT MON JUL 27 2015
ANZ153-MEZ007>009-012>014-018>028-NHZ001>015-281930-
CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
320 PM EDT MON JUL 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN
MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...
SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH EARLY
EVENING. SOME STORMS MAY CONTAIN TORRENTIAL RAIN AND PRODUCE LOCALIZED
FLOODING...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. SOME
STORMS COULD BE STRONG TO SEVERE WITH HAIL AND WINDS THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>152-154-281930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
320 PM EDT MON JUL 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ES
In the hours before
Special weather statement, Jul 27, 8:49 PM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
949 PM EDT MON JUL 27 2015
MEZ009-280245-
CENTRAL SOMERSET ME-
949 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 1045 PM EDT
* AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST
OF BILLY-JACK DEPOT TO 11 MILES SOUTHWEST OF JACKMAN...MOVING TO
THE SOUTHEAST AT 20 MPH.
* PEA SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
JACKMAN...
SEBOOMOOK...
PITTSTON FARM...
BRASSUA...
AND LONG POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4587 6965 4585 6968 4587 6972 4584 6970
4576 6972 4575 6974 4577 6979 4573 6981
4569 6978 4516 7017 4551 7052 4570 7045
4573 7038 4580 7042 4589 7026 4594 7024
4596 7026 4598 6968
TIME...MOT...LOC 0148Z 321DEG 16KT 4599 7026 4552 7043
MARINESpecial weather statement, Jul 27, 9:47 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1047 PM EDT MON JUL 27 2015
MEZ009-280345-
CENTRAL SOMERSET ME-
1047 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 1145 PM EDT
* AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES
WEST OF SEBOOMOOK TO 11 MILES SOUTHWEST OF JACKMAN...MOVING TO THE
SOUTHEAST AT 25 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE
OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
JACKMAN...
SEBOOMOOK...
BRASSUA...
PITTSTON FARM...
AND LONG POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4598 6968 4587 6965 4585 6968 4587 6972
4584 6970 4576 6972 4576 6976 4577 6978
4574 6981 4567 6976 4533 7004 4554 7048
4571 7046 4573 7038 4580 7042 4589 7026
4594 7024 4596 7026 4597 6983
TIME...MOT...LOC 0246Z 295DEG 21KT 4594 7014 4552 7046
MARINESpecial weather statement, Jul 27, 10:47 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1147 PM EDT MON JUL 27 2015
MEZ009-280415-
CENTRAL SOMERSET ME-
1147 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 1215 AM EDT
* AT 1147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ROCKWOOD...
MOVING TO THE EAST AT 25 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BRASSUA...
AND MOOSEHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4569 6978 4567 6974 4565 6973 4565 6970
4564 6971 4562 6970 4561 6971 4558 6971
4555 6975 4554 6978 4548 6976 4552 7010
4570 7007 4570 6979
TIME...MOT...LOC 0346Z 274DEG 21KT 4561 6991
HANESSpecial weather statement, Jul 28, 12:40 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
140 AM EDT TUE JUL 28 2015
MEZ027-028-280630-
COASTAL WALDO ME-KNOX ME-
140 AM EDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
COASTAL WALDO COUNTY IN MAINE
KNOX COUNTY IN MAINE
* UNTIL 230 AM EDT
* AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WARREN...MOVING TO THE NORTHEAST AT 15
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
LINCOLNVILLE...
CAMDEN...
ROCKPORT...
WARREN...
AND NORTHPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4418 6907 4412 6908 4408 6928 4425 6938
4441 6899 4426 6891 4423 6893 4424 6893
4427 6901 4425 6898 4425 6903 4420 6895
4424 6904 4419 6906 4416 6884
TIME...MOT...LOC 0539Z 247DEG 12KT 4420 6924
HANESSpecial weather statement, Jul 28, 12:44 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
144 AM EDT TUE JUL 28 2015
NHZ002-003-280630-
NORTHERN GRAFTON NH-SOUTHERN COOS NH-
144 AM EDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 230 AM EDT
* AT 143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER LITTLETON...MOVING TO THE SOUTHEAST AT
30 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
LITTLETON...
BETHLEHEM...
AND SUGAR HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4434 7188 4435 7182 4438 7181 4441 7176
4440 7174 4441 7174 4441 7171 4420 7142
4417 7141 4414 7138 4400 7159 4431 7192
TIME...MOT...LOC 0542Z 318DEG 25KT 4432 7176
HANESSpecial weather statement, Jul 28, 12:47 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
147 AM EDT TUE JUL 28 2015
MEZ009-280630-
CENTRAL SOMERSET ME-
147 AM EDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 230 AM EDT
* AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF ROCKWOOD...MOVING TO
THE SOUTHEAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BRASSUA...
AND LAKE MOXIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4557 6972 4555 6975 4555 6977 4553 6978
4531 6970 4525 6984 4561 7009 4571 6988
TIME...MOT...LOC 0546Z 326DEG 18KT 4560 6994
HANESThunderstorm Wind, Coos
- When
- July 28, 1:25 AM EST to 1:29 AM EST
- Where
- Coos County, (Mwn)mt Washington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.270, -71.380
A severe thunderstorm downed trees blocking Jefferson Notch Road on Mount Washington.
Thunderstorm Wind, Merrimack
- When
- July 28, 4:50 PM EST to 4:55 PM EST
- Where
- Merrimack County, 2.61 mi ENE of Pittsfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.310, -71.280
A severe thunderstorm downed trees and wires in Pittsfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Tennessee, July 28 to 29, 20152 deaths · 10 events
- Flash Flooding and Flooding in Iowa, July 28 to 30, 2015$7.5 million · 1 in hail · 98 events
- Flash Flooding and Damaging Winds in Kentucky, July 28, 20151 death · $85,000 · 56 kt wind · 6 events
- Rip Current in South Carolina, July 28, 20151 death · 1 event
- High Wind in North Dakota, July 28, 2015$368,000 · 66 kt wind · 30 events
- Damaging Winds and Lightning Strike in Tennessee, July 28, 2015$64,000 · 61 kt wind · 24 events
- Hail and Damaging Winds in Maine, July 28, 2015$75,000 · 1.5 in hail · 20 events
- Lightning Strike in Minnesota, July 28, 2015$155,000 · 1 event
- Excessive Heat in Indiana, July 28 to 29, 20156 injured · 6 events
- Flooding and Hail in Rhode Island, July 28, 2015$42,000 · 1 in hail · 7 events
- Flooding and Damaging Winds in Massachusetts, July 28, 2015$35,000 · 50 kt wind · 4 events
- High Wind in Montana, July 28, 201566 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594282, 594283.